Hello! I have been diagnosed with Addison's disease for 4.5 years. I have only had one crisis about a year after diagnosis, and have been relatively stable and healthy since.
Recently, I have lost a lot of weight (10-12lbs) that I don't seem to be able to put back on despite eating more than normal. I am not experiencing signs of having low cortisol. I feel healthy and stable, if busy. I am wondering if anyone else has experienced this and whether or not it was linked to Addison's. I am also a celiac and avoid eating gluten.
I have an appointment with a GP next week. I have not seen my specialist in a while, as I have been living out of the province (and country) for a few years.
I had a full annual check up (except for my cortisol) in May and everything except my cholesterol okay. It's been about two years since I had my cortisol checked and am aware that I need to have this checked asap. I also have an appointment with my specialist in Dec when I got back to visit my family.
I take .75mg Dexamethasone every night and 0.1 (or a little bit more for working out) of fludrocortisone. I don't have huge salt cravings right now.
I was curious to know whether others addisonians have experienced this.From talking to a friend who is a doctor, I am suspect it may be malabsorption.
Do you take sodium tablets or extra salt with the fludrocortisone? You could take salt, or a salty drink (eg tomato juice, V-8, gatorade, etc) instead of a pill while working out and see if that works out. That way you get fluids and salt. But this may be too much potassium so it depends on your situation and if you tolerate or need the potassium (in my case, I drop K as well as Na when I am low).
It could be due to your digestion issues that yes, your medications are not absorbing either.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.